New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Dec 2006
Total Posts : 5
   Posted 12/17/2006 4:58 PM (GMT -6)   
hi my names mandy
im wondering if u can help me please?
i have been depressed for many years but recently had a difficult time which resulted in me giving up my job.
i also had my secound kidney infection this yr which resulted in me taking 2 different antibiotics. after this i dont seem to be the same ,i had what the doctor said was ibs, sever tummy pain diahrea and vomiting. i took colofac and by the morning i was fine again i now have gerd aparently and feel terrible even ing/nighttime so badly i have been sleeping on the sofa for the last 3 weeks as i feel worse in my bed and get very scared. sad i dont get heartburn as such but get pain and feel very sick worse at night constipated at the moment. iam going to have a hp breath test next wk so iam taking gaviscon advance after every meal and before bed which is helping. im so scared i dont want to feel like this forever sad

Veteran Member

Date Joined Mar 2006
Total Posts : 1451
   Posted 12/18/2006 12:24 AM (GMT -6)   
Have you been tested for C. Difficile(sp) that is often brought on by antibiotics. It is done by a stool test and there are only certain drugs that will eradicate it. Usually it doesn't manifest itself as heartburn but the pain and sickness of night and diahrea are signs of it. It can get worse so you need to mention it to the Doctor though they should have thought of that. In the meantime I would try and take Acidophalous tablets and see if you can get your stomach back in balance. that just may do the trick. Doctors seldom suggest it but there are many people on this forum and other intestinal forums that swear by them. Your stomach is probably just out of balance since the good and the bad bacteria have been destroyed. Worth a try and a cheap treatment. It doesn't really take that long if that is the problem. I assume you are taking something for the depression as they are now using some antidepressants for IBS. A controversial approach but it works for some.

Veteran Member

Date Joined Jun 2005
Total Posts : 2976
   Posted 12/19/2006 10:34 AM (GMT -6)   
I have been having problems with heartburn and D since taking some antibiotics about a month ago. I get better when I eat Activia yogurt and take acidophillus pills, but if I stop, then my problems come back; I can't seem to get myself back in balance. Definitely try taking probiotics for about a month and see if that won't straighten you out.

Veteran Member

Date Joined Apr 2005
Total Posts : 3269
   Posted 12/19/2006 11:11 AM (GMT -6)   
I have read the only way to get back in balance after a round of intense antibiotics (or food poisoning) is to stay on probiotics for at least 3 months.
Co-Moderator for the IBS Forum
Please donate to help HealingWell continue to help us.....

Veteran Member

Date Joined Jun 2005
Total Posts : 2976
   Posted 12/20/2006 12:10 PM (GMT -6)   
Thanks.  I will have to remember that.  My antibiotics weren't intense, I don't think, but I did have that round the last of October, and I had had a round the last part of July or first of August, so I may have accumulated damage between the two rounds.  I just know I'm not normal, and this isn't a bile problem or a problem with anything I've eaten. 
I'm still popping acidophillus pills every evening and I got some more Activia yogurt because that seemed to help a lot (it instantly calmed my nausea and reflux the first couple of times I took it, then it's not been so bad since). I think I'll try taking an AD pill in the morning too, since it doesn't seem to make me gassy like it did before.  I wish I could take the Culturelle, but it's more than I can handle.   

Veteran Member

Date Joined Mar 2005
Total Posts : 1431
   Posted 12/21/2006 8:32 AM (GMT -6)   

Hi Mandy,

   Try not to get too discouraged.  Antibiotics cause me a ton of problems too.  Take the probiotics and eat yogurt, as everyone has suggested.  But I think antibiotics are very destructive to our GI tracts.   They are treated like they are no big deal......but I think they can really cause us alot of problems.

   Are they figuring out why you're getting so many UTIs?   Try drinking unsweetened cranberry juice regularly, and you may get fewer infections.  And always wipe from front to back and wear cotton underpants.

   Please don't think you will feel this bad forever.  It will get better.  You just have to figure out how to get there from here.  :)

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 25, 2016 12:33 PM (GMT -6)
There are a total of 2,711,732 posts in 299,019 threads.
View Active Threads

Who's Online
This forum has 153598 registered members. Please welcome our newest member, LMusings.
338 Guest(s), 26 Registered Member(s) are currently online.  Details
bluelyme, Richard in NY, Gemlin, Jerry L., Michael_T, compiler, ontheflipside, astroman, Mrseaglea, ByeByeUC, Uniform Charlie, steveinErie, ChickNorris, pmm73, Msloray, ks1905, saozemko, Traveler, LMusings, DMM, lifeguyd, Aerose91, Dakato, AustenFan, Sissy63, iPoop

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer